Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Wichita, KS

June 1, 2007Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 1, 2007, 1:21 AM CDT for Sumner County, Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 1:21 AM CDT (06:21 UTC)
Expired
Jun 1, 2007, 2:15 AM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Sumner County, KS

The radar

The Wichita radar (KICT), 44 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 1:24 AM CDTTSTM WND GST 607 Nw Caldwell, KS
Jun 1, 2:00 AM CDTTSTM WND GST 702 S South Haven, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 10:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 010621
SVRICT
KSC191-010715-
/O.NEW.KICT.SV.W.0098.070601T0621Z-070601T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
121 AM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 215 AM CDT.

* AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF WINDS OF 60 TO 75 MPH.  THIS STORM 
WAS LOCATED 9 MILES SOUTHWEST OF ARGONIA...OR 10 MILES EAST OF 
ANTHONY...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARGONIA...CALDWELL...CONWAY SPRINGS...HUNNEWELL...MAYFIELD...
  MILAN...SOUTH HAVEN...WELLINGTON...PERTH...RIVERDALE.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3747 9781 3700 9781 3699 9734 3748 9736

$$

HOWERTON
3 follow-up statements
000 
WWUS53 KICT 010639
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
139 AM CDT FRI JUN 1 2007

KSC191-010715-
/O.CON.KICT.SV.W.0098.000000T0000Z-070601T0715Z/
SUMNER KS-
139 AM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMNER COUNTY
UNTIL 215 AM CDT...

AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CONWAY SPRINGS TO SOUTH HAVEN...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WELLINGTON BY 150 AM CDT.

THE TOWNS OF HUNNEWELL...MILAN...MAYFIELD...PERTH AND RIVERDALE ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3747 9781 3700 9781 3699 9734 3748 9736

$$

JAKUB
000 
WWUS53 KICT 010656
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
156 AM CDT FRI JUN 1 2007

KSC191-010715-
/O.CON.KICT.SV.W.0098.000000T0000Z-070601T0715Z/
SUMNER KS-
156 AM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMNER COUNTY
UNTIL 215 AM CDT...

AT 152 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RIVERDALE TO SOUTH HAVEN...MOVING
NORTHEAST AT 30 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
SUMNER COUNTY...INCLUDING THE TOWNS OF SOUTH HAVEN...WELLINGTON AND
RIVERDALE.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3747 9781 3700 9781 3699 9734 3748 9736

$$

JAKUB
000 
WWUS53 KICT 010709
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 AM CDT FRI JUN 1 2007

KSC191-010718-
/O.EXP.KICT.SV.W.0098.000000T0000Z-070601T0715Z/
SUMNER KS-
208 AM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR SUMNER COUNTY HAS BEEN 
CANCELED...

AT 207 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3747 9781 3700 9781 3699 9734 3748 9736

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:45 AM CDT, 36 minutes earlier.

Area forecast discussion, Jun 1, 12:45 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CDT FRI JUN 1 2007

.AVIATION...
06Z TAFS...MAIN CONCERN FOR THIS FORECAST IS THUNDERSTORM CHANCES.
FOR THE OVERNIGHT HOURS...THE SQUALL LINE WILL CONTINUE TO MOVE
THROUGH SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH WIND GUSTS TO 50
MPH AND SMALL HAIL POSSIBLE. THERE IS ANOTHER CHANCE FOR
THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ALONG AND AHEAD OF THE
COLD FRONT...ESPECIALLY OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. WITH
TIMING UNCERTAIN AT THIS TIME...WENT WITH VICINITY THUNDER FOR
KCNU ONLY.

SCHRECK

&&

.PREV DISCUSSION... /ISSUED 830 PM CDT THU MAY 31 2007/

MESO UPDATE...
CURRENT MCS CLUSTER AFFECTING RUSSELL...BARTON...ELLIS...RUSH
COUNTIES APPEARS TO BE OCCURRING ALONG A W TO E OUTFLOW BOUNDARY
THAT EXTENDS FROM WEST CENTRAL THRU CENTRAL KS. 30-35 KT SOUTHERLY
LOW-LEVEL JET WILL CONTINUE TO TRANSPORT INCREASINGLY UNSTABLE
AIRMASS WITH MLCAPES TO 2000 J/KG INTO CENTRAL AND WESTERN PART OF
SOUTH CENTRAL KS OVER THE NEXT SEVERAL HOURS...ALONG WITH
INCREASED WIND CONVERGENCE INTO THE OUTFLOW BOUNDARY. CORFIDI VECTORS
SUGGEST EAST-SOUTHEASTWARD PROPAGATION WITH THIS CLUSTER POSSIBLY
REACHING I-135 BY 04 OR 05Z. INCREASING LOW LEVEL HELICITY AND
0-1KM SHEAR ALONG WITH STRONG DEEP LAYER SHEAR ON HAVILAND...LAPS
RUC40 SOUNDINGS SUGGESTS SUPERCELL STRUCTURES CONTINUE LIKELY WITH
LARGE HAIL AND A TORNADO OR TWO POSSIBLE MAINLY WEST OF I-135.
DAMAGING WIND THREAT A BIT ENHANCED THIS EVE WITH 0-3KM SHEAR
VECTORS OF 30-35 KT.

JMC

PREV DISCUSSION... /ISSUED 616 PM CDT THU MAY 31 2007/

UPDATE FOR AVIATION SECTION...

AVIATION... 00Z TAFS RSL/SLN/HUT/ICT/CNU
WIDELY SCATTERED TS LIKELY WEST OF INTERSTATE 135 THIS EVENING AS
850 LOW-LEVEL JET INCREASES WATER VAPOR TRANSPORT INTO THE AREA.
STRONGEST LIFT PROGGED 05Z THRU 12Z IN CENTRAL KS PER GFS /NAM-
WRF. SO ORGANIZED CONVECTION POSSIBLE IN THAT TIME WINDOW. WILL
THEREFORE CARRY TEMPO TS GROUPS AT RSL/SLN/HUT 05Z-10Z.
UNCERTAINTIES EXIST REGARDING CONVECTIVE CLOUD DEBRIS AND IMPACT
ON HEATING FRIDAY...SO WILL ONLY CARRY VCTS OR VCSH AT TAF SITES
BEYOND 12Z FRIDAY DESPITE COLD FRONT IN AREA.

JMC

PREV DISCUSSION... /ISSUED 327 PM CDT THU MAY 31 2007/

DISCUSSION...
FORECAST CHALLENGES/CONCERNS FOCUS ON SEVERE THUNDERSTORM/HEAVY
RAIN/FLOODING POTENTIAL TONIGHT THROUGH FRIDAY.

RATHER COMPLEX SCENARIO EXPECTED TO UNFOLD TONIGHT.
CURRENTLY...SHOWERS/THUNDERSTORMS ARE BREAKING OUT ACROSS
WEST/NORTHWEST/NORTHERN KANSAS AND SOUTHERN NEBRASKA IN ZONE OF
850-700MB WARM/MOIST ADVECTION AHEAD OF SHORTWAVE ENERGY ROTATING
SOUTHEAST OUT OF THE NORTHERN/CENTRAL ROCKIES. ANTICIPATE THIS
ACTIVITY TO CONTINUE TO MOVE/DEVELOP EAST/SOUTHEAST THROUGH THE
EVENING HOURS...WITH MORE DEVELOPMENT POSSIBLE FARTHER SOUTHWEST
OVER WESTERN/SOUTHWEST KANSAS...AS SHORTWAVE ENERGY AND COLD FRONT
ENCROACH FROM THE NORTHWEST. LOW-LEVEL MOISTURE CONTINUES TO SURGE
NORTHWARD INTO SOUTHERN AND WESTERN KANSAS PER SATELLITE IMAGERY AND
SHORT-TERM MODEL GUIDANCE.

ANTICIPATING A RATHER ACTIVE NIGHT...WITH ONE OR MORE THUNDERSTORM
COMPLEXES PROGRESSING ACROSS KANSAS...AIDED BY STRONG LOW-LEVEL
MOISTURE TRANSPORT AHEAD OF SHORTWAVE ENERGY. THINKING CURRENT
ACTIVITY OVER NORTHWEST/NORTHERN KANSAS MAY AFFECT PORTIONS OF
CENTRAL KANSAS BY THIS EVENING...WITH MORE ACTIVITY POSSIBLY
MOVING/DEVELOPING INTO SOUTH-CENTRAL KANSAS LATER TONIGHT. GIVEN
FAIRLY SATURATED GROUNDS OVER MAINLY CENTRAL KANSAS...DECIDED TO GO
WITH A FLASH FLOOD WATCH 7PM THIS EVENING THROUGH 1PM FRIDAY FOR
RENO...HARVEY AND MARION COUNTIES ON NORTHWESTWARD. CONDITIONS ALSO
LOOK FAVORABLE FOR STRONG/SEVERE STORMS...ESPECIALLY BEFORE MIDNIGHT
GENERALLY WEST OF THE TURNPIKE...GIVEN AMPLE DEEP LAYER SHEAR AND
INCREASING INSTABILITY. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. IN FACT...GIVEN PERPENDICULAR ORIENTATION OF 700-500MB WINDS
AND DECENT 0-3KM SHEAR...THINKING ONE OR MORE FORWARD PROPAGATING
COMPLEXES WILL BE POSSIBLE...ENHANCING DAMAGING WIND POTENTIAL.

STILL SOME UNCERTAINTY ON TIMING...LOCATION AND AREAL COVERAGE OF
ANY THUNDERSTORM COMPLEX(ES). ADDITIONALLY...STORMS SHOULD BE FAIRLY
PROGRESSIVE (ESPECIALLY BEFORE MIDNIGHT) WHICH MAY TEND TO DECREASE
WIDESPREAD VERY HEAVY RAINFALL AMOUNTS. HOWEVER...FELT IT PRUDENT TO
ISSUE THE WATCH GIVEN 3 HR FLASH FLOOD GUIDANCE OF ONLY 1.5 INCHES
ACROSS CENTRAL KS.

THUNDERSTORM POTENTIAL WILL CONTINUE ON FRIDAY...WITH BOUNDARY
SLOWING DOWN SOMEWHERE OVER THE TURNPIKE/FLINT HILLS. DECIDED
AGAINST EXTENDING THE FLASH FLOOD WATCH PAST 1 PM GIVEN THUNDERSTORM
COVERAGE UNCERTAINTY...BUT CONTINUED HIGH PRECIPITABLE WATER VALUES
WILL CONTINUE HEAVY RAIN THREAT. STRONG/SEVERE THUNDERSTORMS APPEAR
POSSIBLE GENERALLY ALONG/SOUTHEAST OF THE TURNPIKE AHEAD OF THE
FRONT...ESPECIALLY IF SUFFICIENT DESTABILIZATION OCCURS.

LINGERING FRONTAL BOUNDARY...ALONG WITH SUBTLE SHORTWAVE ENERGY
CONTINUING TO ROTATE SOUTHEASTWARD ON SOUTHERN PERIPHERY OF UPPER
MIDWEST LOW SHOULD RESULT IN CONTINUED CHANCES FOR THUNDERSTORMS
ACROSS MAINLY SOUTH-CENTRAL AND SOUTHEAST KS FRIDAY NIGHT THROUGH
SATURDAY NIGHT. GIVEN THE FRONTAL BOUNDARY SLOWING DOWN OR MAYBE
EVEN STALLING ALONG THE OKLAHOMA BORDER...COULD BE LOOKING AT
CONTINUED HEAVY RAIN POTENTIAL...ESPECIALLY ACROSS SOUTHEAST KANSAS
ON FRIDAY NIGHT/EARLY SATURDAY.

THINGS SHOULD DRY OUT BY SUNDAY...AS NORTHWEST FLOW ALOFT DEVELOPS
OVER THE CENTRAL CONUS AND SURFACE HIGH PRESSURE APPROACHES FROM THE
NORTHWEST. MEDIUM RANGE MODELS ARE COMING INTO BETTER AGREEMENT IN
BREAKING DOWN WESTERN CONUS RIDGE IN RESPONSE TO SHORTWAVE ENERGY
COMING ONSHORE. STILL QUITE A BIT OF SPREAD BETWEEN VARIOUS MODELS
AND GFS ENSEMBLES...BUT CONSENSUS IS FOR ABOVE NORMAL TEMPERATURES
AND BREEZY CONDITIONS BY WEDNESDAY...WITH THUNDERSTORM CHANCES
POSSIBLY INCREASING WITH THE POTENTIAL FOR A COLD FRONT TO APPROACH
FROM THE NORTHWEST.

KLEINSASSER

AVIATION...
COMPOSED FOR THE 18Z TAFS AT 1128 AM CDT...NOT A LOT OF TAF
CONCERNS FOR THE FIRST 6 HOURS AS WARM AIR IN THE MID LAYERS
KEEPING THINGS CAPPED. MAIN CONCERN WILL BE CONVECTIVE COMPLEX
AFTER 06Z/FRI ACROSS CEN KS NEAR KRSL AND KHUT AND POSSIBLY KICT.
WOULD PREFER TO GO WITH VCTS AFTER 06Z IN CEN KS UNTIL WE SEE
WHERE THIS COMPLEX WILL TRACK. CERTAINLY COULD SEE SOME +TSRA AND
VARIABLE WINDS GUSTING TO 35 TO 45 KNOTS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  81  61  83 /  50  20  20  10
HUTCHINSON      59  82  60  82 /  30  10  10  10
NEWTON          60  81  60  82 /  40  20  10  10
ELDORADO        62  80  60  82 /  50  20  20  10
WINFIELD-KWLD   63  81  61  83 /  50  30  20  10
RUSSELL         55  81  59  82 /  20  10  10  10
GREAT BEND      56  81  60  83 /  20  10  10  10
SALINA          57  81  59  82 /  30  10  10  10
MCPHERSON       59  81  60  82 /  30  10  10  10
COFFEYVILLE     63  80  61  82 /  50  40  20  10
CHANUTE         63  80  61  81 /  50  30  20  10
IOLA            63  80  61  81 /  50  30  20  10
PARSONS-KPPF    63  80  61  81 /  50  40  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KSZ032-033-047>052-
067-068.

&&
Hazardous weather outlook, May 31, 4:26 PM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT THU MAY 31 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-012230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
426 PM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ONE OR MORE CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED TO MOVE OR DEVELOP INTO PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY
BE SEVERE...PRODUCING DAMAGING WIND GUSTS OF 60 TO 80 MPH...AND
HAIL UP TO THE SIZE OF HALF DOLLARS. ADDITIONALLY...AREAS OF
HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD TO MORE FLOODING
CONCERNS. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE
DETAILS ON THE FLOODING POTENTIAL.

THE SEVERE THUNDERSTORM THREAT SHOULD STAY CONFINED TO AREAS
GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE MAINLY BEFORE 1
AM. THE THREAT FOR HEAVY RAINFALL COULD CONTINUE ALL NIGHT...AND
MAY REACH INTO PORTIONS OF SOUTHEAST KANSAS. ADDITIONALLY...A FEW
STRONG STORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS WILL BE
POSSIBLE INTO SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONTINUED STRONG STORMS WITH THE POTENTIAL FOR SMALL HAIL...GUSTY
WINDS...HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE ON
FRIDAY...AS A COLD FRONT SLOWLY PROGRESSES ACROSS THE AREA. REFER
TO THE LATEST FLASH FLOOD WATCH FOR MORE DETAILS ON THE FLOODING
POTENTIAL.

THUNDERSTORM CHANCES MAY CONTINUE FOR FRIDAY NIGHT THROUGH
SATURDAY NIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS. THE THREAT FOR A FEW STRONG STORMS ALONG WITH HEAVY RAIN
AND LOCALIZED FLOODING MAY CONTINUE...ESPECIALLY ON FRIDAY NIGHT
AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
FOR AREAS MAINLY ALONG AND WEST OF THE KANSAS TURNPIKE.
ADDITIONALLY...REPORTS OF HEAVY RAINFALL AMOUNTS AND FLOODING
WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

REC/BDK/ADK

In the hours before

Special weather statement, May 31, 11:57 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT THU MAY 31 2007

KSZ067-010600-
RENO-
1157 PM CDT THU MAY 31 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN RENO COUNTY...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SYLVIA...OR 29 MILES NORTHEAST OF PRATT...
AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

HOWERTON
Special weather statement, Jun 1, 12:00 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT FRI JUN 1 2007

KSZ069-070-010600-
BUTLER-GREENWOOD-
1200 AM CDT FRI JUN 1 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND GREENWOOD COUNTIES...

AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CASSODAY TO
TOWANDA...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

HOWERTON
Special weather statement, Jun 1, 12:07 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT FRI JUN 1 2007

KSZ093>095-098-099-010600-
CHAUTAUQUA-COWLEY-ELK-MONTGOMERY-WILSON-
1207 AM CDT FRI JUN 1 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...COWLEY...ELK...MONTGOMERY AND WILSON
COUNTIES...

AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LONGTON...OR 17 MILES NORTH OF SEDAN...AND
MOVING NORTHEAST AT 20 MPH.

OTHER SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING ACROSS EASTERN
COWLEY COUNTY...ELK COUNTY...AND CHAUTAUQUA COUNTIES.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 1, 12:10 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1210 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     EL DORADO               37.82N 96.86W
05/31/2007                   BUTLER             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A TREE DOWN IN NORTH CENTRAL EL
            DORADO AND 55 MPH WINDS.

&&

SCHRECK
Local storm report, Jun 1, 12:49 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1249 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     COTTONWOOD FALLS        38.37N 96.54W
06/01/2007  E60 MPH          CHASE              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ALSO REPORTED 60 MPH WINDS AT MATFIELD
            GREEN.

&&

CDJ
Local storm report, Jun 1, 12:54 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TSTM WND GST     5 WNW UDALL             37.40N 97.20W
06/01/2007  E60 MPH          SUMNER             KS   TRAINED SPOTTER

&&

MJR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:30 PM CDTSevere Thunderstorm WarningICTBarton, Russell60 min
May 31, 8:26 PM CDTSevere Thunderstorm WarningICTBarton64 min
May 31, 8:51 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice54 min
May 31, 9:23 PM CDTSevere Thunderstorm WarningICTBarton67 min
May 31, 9:27 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice63 min
May 31, 9:44 PM CDTSevere Thunderstorm WarningICTRice61 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningICTMcPherson55 min
May 31, 10:17 PM CDTSevere Thunderstorm WarningICTHarvey, Reno52 min
May 31, 10:19 PM CDTSevere Thunderstorm WarningICTSaline44 min
May 31, 10:26 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion79 min
May 31, 11:18 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion57 min
May 31, 11:49 PM CDTSevere Thunderstorm WarningICTChase71 min
Jun 1, 12:15 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner60 min
Jun 1, 12:44 AM CDTSevere Thunderstorm WarningICTHarper61 min
Jun 1, 1:51 AM CDTSevere Thunderstorm WarningICTCowley, Sumner69 min
Jun 1, 2:40 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk50 min
Jun 1, 2:46 AM CDTFlash Flood WarningICTElk, Greenwood5 hr
Jun 1, 2:54 AM CDTFlash Flood WarningICTWoodson5 hr
Jun 1, 3:14 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson46 min
Jun 1, 3:48 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson57 min
Jun 1, 3:14 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner61 min
Jun 1, 5:23 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson67 min
Jun 1, 6:26 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson30 min
Jun 1, 6:44 PM CDTFlash Flood WarningICTElk6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.